Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 31, 2009, 8:02 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2009, 8:02 AM CST (14:02 UTC)
- Expired
- Dec 31, 2009, 4:42 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 311402 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 802 AM CST THU DEC 31 2009 ...HIGH WINDS ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... .STRONG MID-LEVEL WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE DAVIS MOUNTAINS...MAINLY ABOVE 6000 FEET...AS AN UPPER LEVEL TROUGH PASSES ACROSS THE REGION. WINDS ARE EXPECTED TO BEGIN TO DECREASE LATER THIS AFTERNOON. NMZ027-TXZ258-311515- /O.CAN.KMAF.HW.W.0044.000000T0000Z-091231T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 702 AM MST THU DEC 31 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE AT 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. HOWEVER...WIND SPEEDS ARE EXPECTED TO DECREASE BY LATE THIS MORNING. THEREFORE...THE HIGH WIND WARNING IS ALLOWED TO EXPIRE. $$ TXZ074-312100- /O.NEW.KMAF.HW.W.0045.091231T1402Z-091231T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 802 AM CST THU DEC 31 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. WINDS OF 35 TO 45 MPH WITH GUST TO 60 MPH ARE EXPECTED FOR THE DAVIS MOUNTAINS...MAINLY FOR AREAS ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KMAF 311636 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1036 AM CST THU DEC 31 2009 ...HIGH WINDS WILL CONTINUE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH THIS AFTERNOON... ...STRONG WINDS WILL AFFECT THE MARFA PLATEAU...LOWER ELEVATIONS OF THE DAVIS MOUNTAINS...STOCKTON PLATEAU AND LOWER TRANS PECOS THROUGH THIS AFTERNOON... .STRONG MID-LEVEL WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE DAVIS MOUNTAINS...MAINLY ABOVE 6000 FEET...AS AN UPPER LEVEL TROUGH PASSES ACROSS THE REGION. GUSTY WEST TO NORTHWEST WINDS WILL ALSO AFFECT PORTIONS OF THE MARFA PLATEAU...LOWER ELEVATIONS OF THE DAVIS MOUNTAINS...STOCKTON PLATEAU AND LOWER TRANS PECOS THIS AFTERNOON IN PART DUE TO THE PASSAGE OF THE UPPER LEVEL STORM SYSTEM...AND AS THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF A STRONG COLD FRONT. TXZ074-010000- /O.EXT.KMAF.HW.W.0045.000000T0000Z-100101T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1036 AM CST THU DEC 31 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. WINDS OF 35 TO 45 MPH WITH GUST TO 65 MPH ARE EXPECTED FOR THE DAVIS MOUNTAINS...MAINLY FOR AREAS ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ075-080>082-010000- /O.NEW.KMAF.WI.Y.0021.091231T1636Z-100101T0000Z/ PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...MARFA...MARATHON... SANDERSON 1036 AM CST THU DEC 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS AROUND 50 MPH...BY LATE MORNING AND THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 312242 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CST THU DEC 31 2009 TXZ074-312345- /O.CAN.KMAF.HW.W.0045.000000T0000Z-100101T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 442 PM CST THU DEC 31 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH GUSTY NORTH WINDS WILL CONTINUE FOR A FEW MORE HOURS THIS AFTERNOON AND EVENING...WIND SPEEDS WILL REMAIN BELOW WARNING THRESHOLDS. THEREFORE...THE HIGH WIND WARNING FOR THE DAVIS AND APACHE MOUNTAINS HAS BEEN CANCELLED. $$ TXZ075-080>082-312345- /O.CAN.KMAF.WI.Y.0021.000000T0000Z-100101T0000Z/ PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...MARFA...MARATHON... SANDERSON 442 PM CST THU DEC 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS AFTERNOON...HOWEVER WIND SPEEDS WILL REMAIN BELOW WIND ADVISORY THRESHOLDS. THE WIND ADVISORY FOR THE MARFA PLATEAU...BIG BEND REGION...LOWER TRANS PECOS AND STOCKTON PLATEAU HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 31, 5:59 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 31, 5:59 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 AM CST THU DEC 31 2009
.DISCUSSION...
&&
.AVIATION...
VFR CONDITIONS WITH LIGHT WIND THIS MORNING BECOMING GUSTY OUT OF
THE NORTH TO NORTHWEST AS FRONT MOVES DOWN INTO THE AREA BY MIDDAY.
&&
.PREV DISCUSSION... /ISSUED 412 AM CST THU DEC 31 2009/
DISCUSSION...
DRY WEST TO NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO THROUGH THE FORECAST PACKAGE. AT THE SAME
TIME THE FLOW ALOFT IS FORECAST TO BE RATHER AMPLIFIED ACROSS THE
NORTHERN AND EASTERN SECTIONS OF THE COUNTRY. THIS WILL SEND DOWN
PERIODIC COLD FRONTS THROUGH EARLY NEXT WEEK. DUE TO THE FORECAST
AMPLIFIED FLOW WELL EAST OF THE REGION EXPECT THE BRUNT OF THE
COLD AIR EPISODES TO PASS TO THE NORTH AND EAST. THE FIRST FRONT
IS DUE IN THIS AFTERNOON WITH HIGH TEMPERATURES OCCURRING
ABOUT MIDDAY NORTH OF THE PECOS RIVER WITH TEMPERATURES STEADY
OR SLOWLY FALLING THIS AFTERNOON. AFTER A COLD NIGHT UNDER SURFACE
HIGH PRESSURE AFTERNOON TEMPERATURES WILL INCREASE TO NEAR NORMAL
AGAIN FRIDAY AND SATURDAY AS THE AIR MASS MODIFIES. THE NEXT DRY
FRONT IS DUE IN LATE SATURDAY NIGHT AND SUNDAY...KNOCKING
TEMPERATURES SEVERAL DEGREES BELOW NORMAL AGAIN SUNDAY AND MONDAY.
ANOTHER MODERATING TREND TOWARD NORMAL TEMPERATURES IS EXPECTED
TUESDAY.
BEYOND TUESDAY THE ECMWF IS QUICKER WITH A MUCH COLDER AIR MASS
PLUNGING SOUTHWARD AS THE FLOW ALOFT AMPLIFIES ACROSS THE NORTHERN
TIER. THIS VERY WELL COULD BE REASONABLE AS THE FORECAST UPPER
AIR PATTERNS ON THE ECMWF AND GFS DO NOT LOOK THAT DISSIMILAR.
WILL CONTINUE TO MONITOR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 AM MST THIS MORNING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 8 AM MST THIS MORNING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 31, 3:53 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CST THU DEC 31 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 353 AM CST THU DEC 31 2009 /253 AM MST THU DEC 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WIND WILL CONTINUE TO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS UNTIL MID MORNING. WEST TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL DECREASE BELOW WARNING LEVELS BY MIDDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:14 PM CST | High Wind Warning | MAF | 14 hr | |
| Dec 31, 10:36 AM CST | Wind Advisory | MAF | Pecos, Terrell | 6 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.